Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


systemic candida
Jun 9, 2006

Thank you for answering my question. I have been HIV+ for 3 years. My viral load has been undetectable since I started my meds in May 2003, (combivir/viramune) and my T-cell count was 247 in May 2006. I had a flu that manifested itself in the form of a sinus infection and I took first a ZPAK and then a course of amoxicillin. This, I believe, caused a candida infection. I told my doctor and was given Diflucan, which isn't working. I believe my body is out of balance. First what are natural things I can do to avoid candida and second what are some other medications for systemic candida. Thanks for your help!

Response from Dr. Henry

Use of antibiotics can promote growth of yeast in some situations and yeast/fungi can cause sinus infections in some patients. Diflucan is generally effective against Candida infections if not over-used. Colonization with normal bacteria (such as found in some yogurt) can ward off yeast infections. Other antifungal drugs are available such as ketoconazole, itraconazole, voriconazole, and amphtotericin but they are best reservd for treatment of specificly identified fungal infections. KH



Previous
neuropthy
Next
scars on both arms only

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement